Alert archive / South Carolina / Flash Flood Watches in 2017

Flash Flood Watch 1, NWS Wilmington, NC

April 23, 20178 counties in South Carolina; 6 counties in North Carolina

NWS Wilmington, NC issued this flash flood watch at Apr 23, 2017, 4:02 AM EDT for 8 counties in South Carolina; 6 counties in North Carolina. It took effect at Apr 24, 2017, 12:00 AM EDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2017, 4:02 AM EDT (08:02 UTC)
In effect from
Apr 24, 2017, 12:00 AM EDT
Expired
Apr 25, 2017, 3:50 AM EDT
In force
28 hr
Issued by
NWS Wilmington, NC
Flood severity
None

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2017-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2017-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1789 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

072 
WGUS62 KILM 230802
FFAILM

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Wilmington NC
402 AM EDT Sun Apr 23 2017

...Excessive rainfall likely through Tuesday morning...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-232000-
/O.NEW.KILM.FF.A.0001.170424T0400Z-170425T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown-
Coastal Georgetown-
Including the cities of Lumberton, Elizabethtown, Bladenboro, 
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, 
Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, 
Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte,
Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, 
McColl, Hartsville, Darlington, North Hartsville, Dillon, 
Florence, Marion, Mullins, Kingstree, Conway, Red Hill, 
Myrtle Beach, Socastee, North Myrtle Beach, Garden City, 
Little River, Andrews, Georgetown, and Murrells Inlet
402 AM EDT Sun Apr 23 2017

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

The National Weather Service in Wilmington has issued a

* Flash Flood Watch for all of southeast North Carolina and
  northeast South Carolina.

* From late tonight through Tuesday morning

* Rainfall associated with a developing low pressure system will
  become widespread and heavy late tonight, and persist into early
  Tuesday. Periods of very heavy rain will contribute to total
  rainfall of 3 to 6 inches, with isolated higher amounts 
  possible.

* Grounds will become saturated as periods of heavy rainfall move
  across the area. This has the potential to lead to flash
  flooding, especially in locations with poor drainage such as
  urban areas or in and around culverts. Excessive roadway ponding
  is also likely, and at times some roads may become impassable,
  especially if drainage ditches overflow onto roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

17
6 follow-up statements
189 
WGUS62 KILM 231754
FFAILM

Flood Watch
National Weather Service Wilmington NC
154 PM EDT Sun Apr 23 2017

...Excessive rainfall likely through Tuesday morning...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-240500-
/O.CON.KILM.FF.A.0001.170424T0400Z-170425T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown-
Coastal Georgetown-
Including the cities of Lumberton, Elizabethtown, Bladenboro, 
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, 
Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, 
Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte,
Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, 
McColl, Hartsville, Darlington, North Hartsville, Dillon, 
Florence, Marion, Mullins, Kingstree, Conway, Red Hill, 
Myrtle Beach, Socastee, North Myrtle Beach, Garden City, 
Little River, Andrews, Georgetown, and Murrells Inlet
154 PM EDT Sun Apr 23 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT EDT TONIGHT
THROUGH TUESDAY MORNING...

The Flash Flood Watch continues for

* Portions of southeast North Carolina and northeast South 
  Carolina, including the following areas, in southeast North 
  Carolina, Bladen, Coastal Brunswick, Coastal New Hanover, 
  Coastal Pender, Columbus, Inland Brunswick, Inland New 
  Hanover, Inland Pender, and Robeson. In northeast South 
  Carolina, Coastal Georgetown, Coastal Horry, Darlington, 
  Dillon, Florence, Inland Georgetown, Inland Horry, Marion, 
  Marlboro, and Williamsburg. 

* From midnight EDT tonight through Tuesday morning

* Heavy rain beginning late tonight through early Tuesday with
  rainfall of 3 to 7 inches expected. Isolated higher amounts are
  possible. 

* The ground will become saturated, increasing the potential for 
  flash flooding, especially in locations with poor drainage such 
  as urban areas or in and around culverts. Excessive roadway 
  ponding is also likely, and at times some roads may become 
  impassable, especially if drainage ditches overflow onto 
  roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
614 
WGUS62 KILM 232337
FFAILM

Flood Watch
National Weather Service Wilmington NC
737 PM EDT Sun Apr 23 2017

...Excessive rainfall likely through Tuesday morning...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-241200-
/O.CON.KILM.FF.A.0001.170424T0400Z-170425T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown-
Coastal Georgetown-
Including the cities of Lumberton, Elizabethtown, Bladenboro, 
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, 
Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, 
Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte,
Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, 
McColl, Hartsville, Darlington, North Hartsville, Dillon, 
Florence, Marion, Mullins, Kingstree, Conway, Red Hill, 
Myrtle Beach, Socastee, North Myrtle Beach, Garden City, 
Little River, Andrews, Georgetown, and Murrells Inlet
737 PM EDT Sun Apr 23 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT EDT TONIGHT
THROUGH TUESDAY MORNING...

The Flash Flood Watch continues for

* Portions of southeast North Carolina and northeast South 
  Carolina, including the following areas, in southeast North 
  Carolina, Bladen, Coastal Brunswick, Coastal New Hanover, 
  Coastal Pender, Columbus, Inland Brunswick, Inland New 
  Hanover, Inland Pender, and Robeson. In northeast South 
  Carolina, Coastal Georgetown, Coastal Horry, Darlington, 
  Dillon, Florence, Inland Georgetown, Inland Horry, Marion, 
  Marlboro, and Williamsburg. 

* From midnight EDT tonight through Tuesday morning

* Heavy rain beginning late tonight through early Tuesday with 
  rainfall of 3 to 7 inches expected. Isolated higher amounts 
  are possible. 

* The ground will become saturated, increasing the potential for 
  flash flooding, especially in locations with poor drainage 
  such as urban areas or in and around culverts. Excessive 
  roadway ponding is also likely, and at times some roads may 
  become impassable, especially if drainage ditches overflow 
  onto roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
474 
WGUS62 KILM 240756
FFAILM

Flood Watch
National Weather Service Wilmington NC
356 AM EDT Mon Apr 24 2017

...Excessive rainfall likely today and tonight...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-242000-
/O.CON.KILM.FF.A.0001.000000T0000Z-170425T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown-
Coastal Georgetown-
Including the cities of Lumberton, Elizabethtown, Bladenboro, 
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, 
Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, 
Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte,
Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, 
McColl, Hartsville, Darlington, North Hartsville, Dillon, 
Florence, Marion, Mullins, Kingstree, Conway, Red Hill, 
Myrtle Beach, Socastee, North Myrtle Beach, Garden City, 
Little River, Andrews, Georgetown, and Murrells Inlet
356 AM EDT Mon Apr 24 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

The Flash Flood Watch continues for

* All of northeast South Carolina and southeast North Carolina.

* Through Tuesday morning.

* Heavy rain beginning late tonight through early Tuesday with
  rainfall of 3 to 7 inches expected. Locally higher amounts are 
  possible. 

* The ground will become saturated, increasing the potential for 
  flash flooding, especially in locations with poor drainage 
  such as urban areas or in and around culverts. Excessive 
  roadway ponding is also likely, and at times some roads may 
  become impassable, especially if drainage ditches overflow 
  onto roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

17
928 
WGUS62 KILM 241416
FFAILM

Flood Watch
National Weather Service Wilmington NC
1016 AM EDT Mon Apr 24 2017

...Excessive rainfall likely today and tonight...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-250200-
/O.CON.KILM.FF.A.0001.000000T0000Z-170425T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown-
Coastal Georgetown-
Including the cities of Lumberton, Elizabethtown, Bladenboro, 
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, 
Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, 
Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte,
Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, 
McColl, Hartsville, Darlington, North Hartsville, Dillon, 
Florence, Marion, Mullins, Kingstree, Conway, Red Hill, 
Myrtle Beach, Socastee, North Myrtle Beach, Garden City, 
Little River, Andrews, Georgetown, and Murrells Inlet
1016 AM EDT Mon Apr 24 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

The Flash Flood Watch continues for

* Portions of southeast North Carolina and northeast South 
  Carolina, including the following areas, in southeast North 
  Carolina, Bladen, Coastal Brunswick, Coastal New Hanover, 
  Coastal Pender, Columbus, Inland Brunswick, Inland New 
  Hanover, Inland Pender, and Robeson. In northeast South 
  Carolina, Coastal Georgetown, Coastal Horry, Darlington, 
  Dillon, Florence, Inland Georgetown, Inland Horry, Marion, 
  Marlboro, and Williamsburg. 

* Through Tuesday morning

* Heavy rain beginning today and tonight with rainfall of 3 to 7 
  inches expected. Locally higher amounts are possible. 

* The ground will become saturated, increasing the potential for 
  flash flooding, especially in locations with poor drainage 
  such as urban areas or in and around culverts. Excessive 
  roadway ponding is also likely, and at times some roads may 
  become impassable, especially if drainage ditches overflow 
  onto roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
170 
WGUS62 KILM 250156
FFAILM

Flood Watch
National Weather Service Wilmington NC
956 PM EDT Mon Apr 24 2017

...Excessive rainfall possible overnight...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-251200-
/O.CON.KILM.FF.A.0001.000000T0000Z-170425T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown-
Coastal Georgetown-
Including the cities of Lumberton, Elizabethtown, Bladenboro, 
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, 
Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, 
Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte,
Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, 
McColl, Hartsville, Darlington, North Hartsville, Dillon, 
Florence, Marion, Mullins, Kingstree, Conway, Red Hill, 
Myrtle Beach, Socastee, North Myrtle Beach, Garden City, 
Little River, Andrews, Georgetown, and Murrells Inlet
956 PM EDT Mon Apr 24 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

The Flash Flood Watch continues for

* Portions of southeast North Carolina and northeast South 
  Carolina, including the following areas, in southeast North 
  Carolina, Bladen, Coastal Brunswick, Coastal New Hanover, 
  Coastal Pender, Columbus, Inland Brunswick, Inland New 
  Hanover, Inland Pender, and Robeson. In northeast South 
  Carolina, Coastal Georgetown, Coastal Horry, Darlington, 
  Dillon, Florence, Inland Georgetown, Inland Horry, Marion, 
  Marlboro, and Williamsburg. 

* Until 8 AM EDT Tuesday

* An additional 1 to 2 inches of rain are possible overnight.
  Locally higher amounts are possible. 

* Saturated ground has increased the potential for 
  flash flooding, especially in locations with poor drainage 
  such as urban areas or in and around culverts. Excessive 
  roadway ponding is also possible, and at times some roads may 
  become impassable, especially if drainage ditches overflow 
  onto roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
436 
WGUS62 KILM 250750
FFAILM

Flood Watch
National Weather Service Wilmington NC
350 AM EDT Tue Apr 25 2017

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-250900-
/O.CAN.KILM.FF.A.0001.000000T0000Z-170425T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown-
Coastal Georgetown-
Including the cities of Lumberton, Elizabethtown, Bladenboro, 
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, 
Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, 
Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte,
Oak Island, Long Beach, Southport, Sunset Beach, Bennettsville, 
McColl, Hartsville, Darlington, North Hartsville, Dillon, 
Florence, Marion, Mullins, Kingstree, Conway, Red Hill, 
Myrtle Beach, Socastee, North Myrtle Beach, Garden City, 
Little River, Andrews, Georgetown, and Murrells Inlet
350 AM EDT Tue Apr 25 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for southeast North Carolina and northeast 
South Carolina has been cancelled. 

Showers will linger this morning and a few more are expected to
redevelop during the afternoon, but should not be heavy enough or
widespread enough to induce further flooding. Remain alert for
high water on roadways and in poor drainage areas.

$$

17

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this flash flood watch went out at Apr 23, 1:43 AM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 23, 1:43 AM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
143 AM EDT Sun Apr 23 2017

.SYNOPSIS...
A slow moving cold front will sink south into North Carolina
late tonight before stalling near the state line. A complex
storm system will develop along this boundary and bring heavy
rainfall and potentially strong to severe thunderstorms Sunday
through Monday night. This system will lift away from the area
Tuesday with a return to seasonable and dry weather by Wednesday.

&&

.NEAR TERM /THROUGH TODAY/...
As of 845 PM Saturday...Skies are mainly clear over the CWA this
evening as all convection has faded with the setting sun. As
mentioned below though, scattered showers may still develop
overnight as a front drops south to the forecast area. No
changes to the forecast made with the latest update. Relevant
portion of previous discussion from this afternoon follows:

A surface cold front across southern Virginia is dropping southward,
pulled southward by low pressure developing across Georgia and
eastern Alabama. This boundary should dip into the Lumberton area
around 2 AM and may sink as far south as Lake City, Conway, Oak
Island and Southport by sunrise Sunday morning. Although deep
moisture is lacking, enough low-level moisture will exist near the
top of the shallow frontal inversion with steep lapse rates aloft
that scattered showers may develop late tonight. PoPs as high as 30-
40 percent across SE North Carolina dip below 20 percent along the
Santee River in South Carolina.

Compared to the past few days Sunday should run significantly cooler
as the front wavers across the area. The deep 500 mb system will cut
off and dive into Alabama, backing our mid and upper level flow
southerly. The stream of deep moisture won't really arrive until
late in the day and I've had to back off PoPs especially across the
eastern half of the forecast area. Forecast PoPs range from 80
percent west of I-95 to 40-50 percent along the South Carolina
beaches with average inland QPF of 0.25 to 0.50 inches.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
As of 300 PM Saturday... Impressive upper low translating from south-
central TN to ATL Sunday night while sfc low impinges upon SAV.
Coastal warm front will retreat inland possibly leading to odd
temperature curve. Rain chances will certainly be increasing but the
opportunity for appreciable rainfall will be located to our north
near the elevated frontal surface. Far inland zones may get into
some heavier rainfall towards the end of Sunday night as it gets
captured by the upper low. Most of Monday will a very different
story. Not only will the system be occluding just south of Cape Fear
but some of the tropical moisture currently in the Bahamas may start
getting entrained into the system. SPC painting a marginal severe
threat for areas along and east of the track of the low. This is
certainly plausible given strong wind fields off the surface though
instability will be very hard to come by. By Monday evening the
entire area will end up on the cooler side of the cyclone as it
finally begins to accelerate northeastward up the coast. Models seem
to be coming into agreement that this should start cutting down
rainfall intensity over far southern zones possibly including the
Grand Strand whilst moisture transport vectors zero in on Cape Fear
area as well as into Bladen and Robeson Counties.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 300 PM Saturday...Low pressure will be moving out of the area
Tuesday, bringing and end to the rain and gradually clearing skies
Tuesday night.  Fair weather is expected for the remainder of the
long term period.  Temperatures Tuesday will be near to slightly
below normal with above normal temperatures expected for the rest of
the period.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
As of 06Z...Moderate confidence forecast with IFR likely at the
start of the period, and possible again late tonight, especially at
the NC terminals.

Cold front sinking slowly southward has crossed LBT/ILM and will do
so at FLO shortly. This front may reach the Myrtles as well before
stalling, and any terminals that have FROPA overnight will also
experience a wind shift to the NE and at least TEMPO IFR
stratus. Cigs have been bouncing a bit upstream, so opted to
leave IFR at TEMPO with low-MVFR predominant, but may need AMD's
if IFR settles in like the NAM soundings suggest. A few showers
are possible north of this front overnight as well, but most
rainfall will hold off until daybreak.

This front will waver in the vicinity during Sunday, creating a
complex ceiling forecast. Terminals that remain north of the front
may stay MVFR/IFR all aftn, while those that become south of the
boundary will likely lift to VFR. Attm expect only the Myrtles to
lift to VFR, with MVFR remaining elsewhere. Additionally, showers
and isolated tstms will become increasingly widespread, especially
Sunday night, with MVFR and possible IFR in any stronger convection.
Winds will fluctuate considerably as well, E/NE 10 kts or less north
of the front, and S/SE 10-15 kts south of the boundary. As showers
and tstms increase in coverage late in this valid period, even those
terminals that reach VFR will drop back to MVFR with cig
restrictions.

Extended outlook...Periods of MVFR and IFR through early
Tuesday in low stratus, showers, and thunderstorms. VFR
thereafter.

&&

.MARINE...
NEAR TERM /Tonight through Sunday/...
As of 845 PM Saturday...Latest obs show S to SW winds of around
15 kts with seas of 3 to 4 ft. Forecast going according to plan,
no changes made with the latest update. Previous discussion from
this afternoon follows:

A cold front currently moving south across southern Virginia
will dip into southeastern North Carolina very late tonight,
shifting our southwesterly winds to the north. This front will
probably make it as far south as the Brunswick County beaches by
mid morning Sunday before turning back around and returning
just north of Cape Fear during the afternoon. The strongest
winds over the next 24 hours are actually occurring now with the
strong seabreeze. Winds around 20 knots with gusts as high as
25 knots are occurring within a few miles of the beaches but
should decrease this evening. Winds around 15 knots are expected
Sunday on both sides of the front, but an intriguing
possibility that a surge of 15-20 kt northeast flow might
develop north of Cape Fear late Sunday afternoon.

SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
As of 300 PM Saturday...Unsettled weather with a more southern
solution now well agreed upon between various guidance. With the
system moving up the coast winds will be tempered at times and
even variable but the broad warm sector should be adequate to
yield some advisory-worthy seas within 20 nm of shore. Backing
of wind direction pronounced towards the end of the period as
the low begins to pull away to the NE. Current indications are
that flags may still be needed as the decrease in seas lags,
especially off NC waters.

LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 300 PM Saturday...A complex storm system will continue to
move up the coast Tuesday, resulting in diminishing NW winds
and subsiding seas though SCA conditions are possible,
especially the first half of the day. For the rest of the
period, light south to southwest winds are expected with seas 4
ft or less.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...MBB
NEAR TERM...REK/JDW
SHORT TERM...MBB
LONG TERM...RAN
AVIATION...JDW
MARINE...REK/TRA/MBB/RAN
Hazardous weather outlook, Apr 22, 10:21 PM EDT, 5 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
1021 PM EDT Sat Apr 22 2017

AMZ250-252-254-256-240230-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1021 PM EDT Sat Apr 22 2017

This Hazardous Weather Outlook is for The adjacent Coastal Waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Small Craft Advisory conditions are possible Sunday night through
Tuesday.

Strong to severe thunderstorms are possible on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-240230-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown-
Coastal Georgetown-
1021 PM EDT Sat Apr 22 2017

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong to severe thunderstorms are possible Sunday and again on
Monday.

Periods of heavy rainfall Sunday and Monday may produce significant
ponding or isolated poor drainage/urban flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 3:50 AM EDTSmall Craft AdvisoryILM61 hr
Apr 23, 1:37 PM EDTAreal Flood AdvisoryILMWilliamsburg53 min
Apr 23, 2:12 PM EDTFlash Flood WarningILMGeorgetown, Williamsburg2 hr
Apr 23, 2:32 PM EDTSpecial Weather StatementILMGeorgetown28 min
Apr 23, 5:35 AM EDTAreal Flood AdvisoryILMBrunswick, New Hanover3 hr
Apr 23, 9:17 AM EDTAreal Flood AdvisoryILMBrunswick, New Hanover58 min

Nearby

Flash Flood Watches in South Carolina, 2017Flash Flood Watches in North Carolina, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.